Posted by Xanthro (220.127.116.11) on January 18, 2002 at 13:20:02:
As most anyone taking prednisone is aware, it is a steriod. It is also a known psychotic episode inducing drug. Please do not exceed your dose with this drug as it can make you both suicidal and homocidal. Nobody prescribes this drug in those doses anymore, and this type of behavior does not manifest itself in lower doses, just beaware that exceeding your dose can have disastrous consquences.
Also, long term prednisone is very dangerous, your body will eventually begin to break down, especially if taken in high doses.
Prednisone was once a drug of choice for transplant patients as it almost eliminated the chance of rejection. Now, they try to avoid the use of the drug, because of the side effects.
My wife has been taking prednisone about as long as anyone alive, nearly 30 years. She has had two kindey transplant during that time. Basically, the drug is now slowly destroying her, but stopping the drug means losing the kindey. It's a catch 22. She takes 50mg a day now.
While 30 years is a long time, and she has been taking prednisone daily that entire period, you do not want to be in her position. It's important to have periods where you don't take the drug, as your body can recover somewhat. For those who have episodic CH this isn't a problem, but chronic people on prednisone should be aware of the long term side effects. These are listed much in drug literature, because so few people have lived that long taking the drug.
If anyone wants to know more, please feel free to email me.
Post a Followup